Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 2, 2014, 10:41 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 10:41 PM CDT (03:41 UTC)
- Expired
- Oct 2, 2014, 11:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 107 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 8:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 9:05 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 2, 9:05 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 PM CDT THU OCT 2 2014
.UPDATE...
SVR TSTM WATCH 520 IS IN EFFECT UNTIL 3 AM FOR HARDIN...TYLER...
JASPER... AND NEWTON COUNTIES IN SE TX AND VERNON... BEAUREGARD
AND RAPIDES PARISHES IN SOUTHWEST LOUISIANA. AT THIS TIME A SQUALL
LINE EXTENDS FROM WEST OF CENTERVILLE TEXAS TO EAST OF SHREVEPORT.
THE LINE IS MOVING EAST AROUND 40 KTS. THE SOUTHERN END OF THE
LINE IS DROPPING SLOWLY TO THE SOUTH. STORMS ARE DEVELOPING OUT
AHEAD OF A COLD FRONT... THAT WILL MOVE THROUGH LAKE CHARLES AROUND
SUNRISE ON FRIDAY MORNING. THE MAIN THREAT FOR STORMS DURING THE
OVERNIGHT WILL BE FROM WINDS... BRIEF HEAVY RAINFALL AND NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES SHOULD BE EXPECTED. STORMS
ENDING BEHIND THE FRONTAL PASSAGE. CURRENT ZONES LOOK FINE ATTM.
&&
.PREV DISCUSSION... /ISSUED 654 PM CDT THU OCT 2 2014/
DISCUSSION...
03/00Z TAF ISSUANCE.
AVIATION...
CLOUDS HAVE DIMINISHED THIS AFTN WITH LITTLE IN THE WAY OF
CONVECTION ON RADAR AT LEAST LOCALLY. THE REGIONAL MOSAIC ON THE
OTHER HAND SHOWS AN EWD MOVING LINE OF STRONG TO SVR STORMS
ACRS NE INTO CNTL TX WITH SOME ISLTD STORMS ACRS NRN LA AND SE TX
IN ADVANCE OF THE LINE. THIS LINE IS ASSOCIATED WITH A COLD FRONT
THAT WILL CROSS THE AREA TONIGHT BETWEEN 06Z-12Z.
AHEAD OF THE FRONT...SLY WINDS 5-10 KT ARE EXPECTED WITH MVFR CIGS
DEVELOPING BETWEEN 04Z-06Z. FROPA AND MAIN TIMEFRAME FOR
CONVECTION EXPECTED 06Z-10Z AT KBPT/KAEX...08Z-11Z AT KLCH...
09Z-13Z AT KLFT/KARA. GUSTY WINDS WILL BE POSSIBLE WITH SOME OF
THE STRONGER STORMS. BEHIND THE FRONT...MVFR CIGS WILL LINGER FOR
A FEW HOURS IMPROVING TO VFR BY MID TO LATE MORNING. WINDS WILL
SHIFT W THEN NW BECOMING GUSTY DURING THE AFTN.
PREV DISCUSSION... /ISSUED 328 PM CDT THU OCT 2 2014/
DISCUSSION...
HIGHS THIS AFTERNOON SO FAR IN AGREEMENT WITH MORNING FORECAST EVEN
THOUGH NOT AS MUCH RAIN ON THE RADAR AT THE MOMENT.
A COLD FRONT WAS LOCATED USING SATELLITE AND SURFACE OBSERVATIONS ACROSS
CENTRAL OKLAHOMA AND NORTHWEST TEXAS THIS AFTERNOON AND WILL MOVE
INTO OUR REGION LATE TONIGHT INTO FRIDAY MORNING. AHEAD OF THE
COLD FRONT...A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
THE VERY MOIST AIRMASS. PRECIPITABLE WATER VALUES CURRENTLY RUNNING
AROUND TWO INCHES WHICH IS ABOUT 168 PERCENT OF NORMAL.
PROBABILITY OF PRECIPITATION WILL JUMP MARKEDLY TONIGHT AND PEAK
AROUND DAYBREAK. FRONTAL BOUNDARY SHOULD MAKE GOOD PROGRESS SO
QPF VALUES SHOULD RUN AROUND 1/2 INCH AS A MINIMUM TO AS MUCH AS 1
INCH. HIGHER AMOUNTS COULD BE POSSIBLE WITHIN STRONGER
THUNDERSTORMS.
SPC HAS THE NORTHERN TIP OF THE AREA IN A SLIGHT RISK AREA FOR
SEVERE STORMS. AT THIS TIME...I AGREE WITH SPC THAT CONDITIONS
WILL BE MARGINAL. IF A SEVERE STORM DID DEVELOP...WOULD EXPECT
BRIEF STRONG WINDS AS THE MAIN THREAT OVERNIGHT.
THE COLD FRONT SHOULD MOVE INTO THE COASTAL WATERS BY MID MORNING
BUT NO LATER THAN NOON. AS THE FRONT PASSES...RAINFALL SHOULD TAPER
OFF FROM WEST TO EAST. HIGH PRESSURE WILL BUILD INTO THE REGION
THROUGH SUNDAY. NORTHERLY WINDS WILL INCREASE THROUGH THE DAY FRIDAY
AND OVER THE COASTAL WATERS IN THE EVENING.
THE FRONT WILL STALL WELL SOUTH OF OUR MARINE COASTAL LATE SATURDAY
NIGHT. WINDS WILL TURN SOUTHERLY ON SUNDAY AS THE UPPER LEVEL
SYSTEM MOVES EAST OF THE AREA AND THE WARM FRONTAL BOUNDARY LIFTS
NORTHWARD.
THE WARM FRONT SHOULD KICK OFF A FEW SHOWERS MONDAY BEFORE LIFTING
NORTH OF THE AREA. A NORTHERLY FLOW ALOFT WILL ENSURE THAT A FEW
DISTURBANCES WILL MOVE THROUGH THE AREA TUESDAY RESULTING IN
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WILL
BUILD INTO THE REGION WEDNESDAY AND THURSDAY.
MARINE...
A STRONG COLD FRONT WILL PROGRESS ACROSS THE COASTAL WATERS FRIDAY
MORNING BRINGING IN MODERATE NORTH WINDS...WITH THE POTENTIAL FOR
SOME STRONG OFFSHORE FLOW FRIDAY NIGHT. AS A RESULT...HAVE ISSUED A
SMALL CRAFT ADVISORY FOR FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. THE
PASSAGE OF THIS FRONT WILL BRING SHOWERS AND ISOLATED
THUNDERSTORMS TO THE COASTAL WATERS. ONSHORE FLOW WILL RETURN TO
THE COASTAL WATERS AS HIGH PRESSURE BUILDS INTO THE AREA THIS
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 85 57 76 51 / 70 30 10 0 0
KBPT 72 85 58 77 55 / 70 30 10 0 0
KAEX 70 83 50 75 47 / 70 20 0 0 0
KLFT 75 86 57 75 50 / 60 50 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 4 PM CDT SATURDAY FOR
THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 1 PM CDT SATURDAY FOR
THE FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Oct 2, 8:40 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 840 PM CDT THU OCT 2 2014 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-040145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 840 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A SQUALL LINE IS EXPECTED TO MOVE INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA LATE THIS EVENING AND FINALLY INTO CENTRAL LOUISIANA TOWARDS MIDNIGHT. STORMS ARE RUNNING OUT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH LAKE CHARLES AROUND SUNRISE. THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE MAIN THREAT FROM STRAIGHT LINE WINDS. STORMS WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY QUIET WEATHER PATTERN IS EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE REQUIRED. GMZ450-452-455-470-472-475-040145- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 840 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT THUNDERSTORMS MOVING INTO SOUTHEAST TEXAS ARE EXPECTED TO MOVE INTO THE COASTAL WATERS DURING THE OVERNIGHT HOURS. THERE IS THE THREAT THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY REQUIRED ON FRIDAY EVENING INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 11:00 PM CDT | Special Weather Statement | LCH | Vernon | 60 min |
| Oct 2, 11:44 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 61 min |
| Oct 2, 11:59 PM CDT | Special Weather Statement | LCH | Beauregard | 61 min |
| Oct 3, 12:30 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 30 min |
| Oct 3, 12:45 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 60 min |
| Oct 3, 1:08 AM CDT | Special Weather Statement | LCH | Calcasieu | 67 min |
| Oct 3, 1:26 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 34 min |
| Oct 3, 1:40 AM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Oct 3, 1:42 AM CDT | Special Marine Warning | LCH | 93 min | |
| Oct 3, 1:51 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 39 min |
| Oct 3, 1:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Evangeline, Jefferson Davis, Saint Landry | 62 min |
| Oct 3, 2:58 AM CDT | Special Marine Warning | LCH | 62 min | |
| Oct 3, 4:07 AM CDT | Special Marine Warning | LCH | 113 min | |
| Oct 3, 5:58 AM CDT | Special Marine Warning | LCH | 92 min | |
| Oct 2, 11:27 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.